Georgia, 2025Tornadoes and Damaging Winds in Georgia, May 3, 2025
May 3, 2025 · NWS FFC · 26 events in 13 counties and zones
A QLCS moved through North and Central Georgia in the afternoon and evening hours of the 3rd. The line initially posed a robust wind threat with measured wind gusts of near 70 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A QLCS moved through North and Central Georgia in the afternoon and evening hours of the 3rd. The line initially posed a robust wind threat with measured wind gusts of near 70 mph. As the line moved across central Georgia cells in the warm sector merged with the line initiating numerous quick spin-up tornadoes and requiring at least 10 tornado warnings. Many of the rotational signatures were shallow and only visible from the TATL radar.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 3, 1:37 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, May 3, 1:37 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
237 PM EDT Sat May 3 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Sunday)
Issued at 208 PM EDT Sat May 3 2025
At a glance:
-Showers ending overnight.
- The front will clear out tomorrow morning, leaving cooler
temperatures in it's wake.
A frontal boundary moving through the state today with showers
across the area. We should continue to see intermittent showers
through midnight or so with things slowly clearing out through
daybreak Sun. Instability is fairly limited across the state this
afternoon so we are not seeing much in the way of thunderstorms
at the moment. We still could see an isolated thunderstorm or two
before this front moves out but not expecting anything severe.
Hi-Res models showing a second, more organized line moving into
NW GA right around 20z-22z. It pushes through the ATL/CSG areas
right around sunset and continues moving SE over night. This will
be the best timeframe to see and thunderstorms but still not
expecting much in the way of a severe storm.
A drier cooler airmass wraps around the backside of the main low
pressure center over KY Sun bringing mostly clear skies to north
and Central GA. Temps Sun will be mainly in the 60s and 70s with
some near 80 deg temps across east central GA. Lows Sun night will
dip down into the 40s and 50s.
01
&&
.LONG TERM...
(Monday morning through next Friday)
Issued at 208 PM EDT Sat May 3 2025
-Drier and cooler conditions are likely early next week
-Unsettled weather is likely to return mid-week sticking around
through at least the end of the work week
No major changes made to the extended forecast. At the start of
the long term, an upper low becomes more centered over the Ohio
and TN Valley Regions with the surface low occluded at this point
and the surface front draped across the Mid-Atlantic States well
to our east. This positioning will allow a cooler drier airmass
to wrap around the backside of the low and move in across North
ans central GA. We should see daytime highs Monday Tuesday mainly
in the 70s with some lower 80s across portions of Central GA.
Night time Lows will dip down into the 40s and 50s as well.
As we head towards mid-week (Wednesday), latest ensembles indicate
the upper low will lift to the northeast and the ridge over the
Central US flattens as another broad trough takes up residence over
the western two-thirds of the CONUS. West to southwest flow at the
midlevels will usher in several weak disturbances across the
Southeast through at least the end of the week. Thus, unsettled
weather in the way of showers and thunderstorms return between
Wednesday and Friday. At this time, rain and thunder chances look to
be highest during the afternoon into the early evening coinciding
with peak heating. Temperatures during this timeframe will remain
'cooler' primarily due to cloud cover with forecast values in the
70s in most locations -- aside from northeast GA where temperatures
may only reach the 60s.
01
&&
.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Sat May 3 2025
Light showers across the area should continue through the evening
hours. Will see ceilings mainly in the VFR to MVFR range as the
showers cross over the TAF sites through 03-05z. Ceilings will
fall over night to near the IFR range but should stay just above
through daybreak. Ceilings will clear out shortly after daybreak
Sun. Winds will stay out of the W-SW through the period. Wind
speeds will be mainly in the 5-10kt range with some higher gust
near 20kt late Sun morning into Sun afternoon. Vsbys will stay
mainly in the VFR range but will see some MVFR readings in and
around any stronger showers.
//ATL Confidence...18Z Update...
Confidence medium to high on all elements.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 55 73 48 74 / 90 0 0 0
Atlanta 55 72 50 73 / 80 0 0 0
Blairsville 48 65 42 66 / 90 10 0 10
Cartersville 51 70 45 72 / 60 0 0 0
Columbus 56 75 50 77 / 80 0 0 0
Gainesville 55 70 49 71 / 90 0 0 0
Macon 58 78 50 78 / 80 0 0 0
Rome 51 69 45 72 / 40 10 0 0
Peachtree City 53 73 47 75 / 90 0 0 0
Vidalia 64 82 56 82 / 80 20 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...01
LONG TERM....01
AVIATION...01
Hazardous weather outlook, May 3, 1:13 PM EST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
213 PM EDT Sat May 3 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
213 PM EDT Sat May 3 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...This Afternoon and Tonight...
Isolated thunderstorms are possible through 6 PM today, mainly in
east central Georgia. A line of storms will move through north and
central Georgia between 6 PM and midnight. A couple of storms
within the line may produce damaging wind gusts in the 40 to 60
mph range, mainly before 10 PM.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Scattered thunderstorms will return to the region between
Wednesday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight, but
Spotters are encouraged to submit reports of severe weather
through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 3, 1:28 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT Sat May 3 2025
GAZ086-031900-
Emanuel GA-
228 PM EDT Sat May 3 2025
...A strong thunderstorm will impact portions of southeastern Emanuel
County through 300 PM EDT...
At 228 PM EDT, a strong thunderstorm was over Oak Park, or 9 miles
north of Lyons, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Twin City, Stillmore, Oak Park, Lexsy, and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
3235 8224 3232 8223 3229 8228 3229 8235
3232 8236 3236 8241 3240 8240 3261 8219
3254 8211
TIME...MOT...LOC 1828Z 225DEG 19KT 3234 8230
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Walker
- When
- May 3, 3:32 PM EST to 3:34 PM EST
- Where
- Walker County, 0.55 mi NNW of Cedar Grove
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.728, -85.422
Public report of over ten large trees uprooted or snapped, with all of them having fallen facing to the east.
Thunderstorm Wind, Walker
- When
- May 3, 4:32 PM EST to 4:34 PM EST
- Where
- Walker County, 0.69 mi N of Cedar Grove
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.730, -85.420
Over ten large trees uprooted or snapped, all falling in an easterly direction near W Cove Rd.
Thunderstorm Wind, Chattooga
- When
- May 3, 4:35 PM EST to 4:37 PM EST
- Where
- Chattooga County, 1.75 mi E of Neal Crossing
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.545, -85.390
Report of three trees down on roadways along and near trion teloga rd in the area near GA 337.
Thunderstorm Wind, Chattooga
- When
- May 3, 4:47 PM EST to 4:49 PM EST
- Where
- Chattooga County, 0.9 mi NE of Summerville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.490, -85.340
Several trees down on the roads in summerville.
Thunderstorm Wind, Chattooga
- When
- May 3, 4:47 PM EST to 4:49 PM EST
- Where
- Chattooga County, 2.06 mi S of Duck Creek
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.550, -85.373
Emergency Manager reported a tree down blocking both lanes at Harrisburg Rd and Olympic Lane.
Thunderstorm Wind, Whitfield
- When
- May 3, 5:10 PM EST to 5:12 PM EST
- Where
- Whitfield County, 2.15 mi SSW of Varnell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.870, -84.980
One large tree down near the intersection of sonya drive and rauschenberg road nw.
Thunderstorm Wind, Walker
- When
- May 3, 5:31 PM EST to 5:33 PM EST
- Where
- Walker County, 2.66 mi WSW of Reo
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.700, -85.160
Mesonet station NAOG1 Armuchee.
Thunderstorm Wind, Murray
- When
- May 3, 6:05 PM EST to 6:07 PM EST
- Where
- Murray County, 3.5 mi S of Doogan
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.920, -84.660
Mesonet station cohg1 4 n conasauga lake .
Thunderstorm Wind, Carroll
- When
- May 3, 6:23 PM EST to 6:25 PM EST
- Where
- Carroll County, 0.71 mi W of Plowshare
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.548, -85.092
Tree down at hays mill rd and martin cemetery rd.
Thunderstorm Wind, Douglas
- When
- May 3, 6:35 PM EST to 6:37 PM EST
- Where
- Douglas County, 5.04 mi WSW of Winston
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -84.900
Three trees downed across roadway along liberty rd.
Thunderstorm Wind, Douglas
- When
- May 3, 6:35 PM EST to 6:37 PM EST
- Where
- Douglas County, 4.53 mi WSW of Winston
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -84.890
Tree downed across roadway on 9400 block of e liberty rd.
Thunderstorm Wind, Douglas
- When
- May 3, 6:40 PM EST to 6:42 PM EST
- Where
- Douglas County, 2.69 mi WNW of Chapel Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.697, -84.763
Tree downed onto home on macedin dr.
Thunderstorm Wind, Douglas
- When
- May 3, 6:40 PM EST to 6:42 PM EST
- Where
- Douglas County, 2.73 mi SSW of Douglasville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.713, -84.767
Powerline downed across roadway on teresa ln.
Thunderstorm Wind, Douglas
- When
- May 3, 6:42 PM EST to 6:44 PM EST
- Where
- Douglas County, 0.69 mi N of Douglasville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.760, -84.750
Tree downed across roadway on 8100 block of thompson st.
Thunderstorm Wind, Douglas
- When
- May 3, 6:45 PM EST to 6:47 PM EST
- Where
- Douglas County, 1.12 mi SE of Douglasville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.739, -84.736
Tree and powerline downed across roadway at intersection of vansant st and prestley mill rd.
Thunderstorm Wind, Douglas
- When
- May 3, 6:45 PM EST to 6:47 PM EST
- Where
- Douglas County, 2.15 mi NNE of Fouts Mill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.680, -84.760
Tree downed across roadway at intersection of dorsett shoals rd and yeager rd.
Thunderstorm Wind, Harris
- When
- May 3, 7:53 PM EST to 7:55 PM EST
- Where
- Harris County, 3.57 mi NW of Hudson Mill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.730, -84.930
Broadcast media report of several down trees and homes missing siding along Lower Blue Springs Rd near Graddick Rd.
Thunderstorm Wind, Spalding
- When
- May 3, 7:57 PM EST to 7:59 PM EST
- Where
- Spalding County, Experiment
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.270, -84.280
Tree down on powerline on bleachery street near seago avenue.
Tornado, Newton
- When
- May 3, 8:02 PM EST to 8:05 PM EST
- Where
- Newton County, 0.92 mi NW of Oak Hill to 1.66 mi ENE of Oak Hill
- Rating
- EF0
- Path length
- 1.94 mi
- Path width
- 100 yd
- Property damage
- $4,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.539, -84.032
An EF0 tornado with maximum winds of 75 mph touched down in|Western Newton County Saturday evening May 3 2025 at|approximately 902PM EDT. The tornado formed within a strong|line of thunderstorms which moved through much of north and|Central GA that Saturday Evening. The tornado touched down just|inside the Rockdale Newton County line along Buckingham Drive|where a couple trees were downed and significant leaf debris was|noted. The storm continued east downing a few trees along Hwy|20 near the intersection of Oak Hill Road. The tornado snapped|2 trees along Hwy 212 as it continued east and weakening. The|tornado lifted in the area near Tara Way and Oakhill road.
Thunderstorm Wind, Henry
- When
- May 3, 8:10 PM EST to 8:12 PM EST
- Where
- Henry County, 2.98 mi S of Kelleytown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $70,000
- Reported by
- NWS Employee
- Coordinates
- 33.488, -84.090
Several trees uprooted and snapped along hwy20 near mountain laurel drive.
Thunderstorm Wind, Talbot
- When
- May 3, 8:13 PM EST to 8:15 PM EST
- Where
- Talbot County, 0.54 mi WNW of Old Mountain Spring
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.753, -84.689
Four large trees down and across multiple roadways in the oak mountain estates neighborhood.
Tornado, Talbot
- When
- May 3, 8:14 PM EST to 8:24 PM EST
- Where
- Talbot County, 1.37 mi W of Sardis to 0.41 mi NW of Woodland
- Rating
- EF1
- Path length
- 5.83 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.777, -84.653
An EF1 tornado with maximum winds of 95 mph touched down in|northwest Talbot County on May 3 2025 at approximately|914 PM EDT. The tornado spun up within a super cell thunderstorm|as it was transitioning into a bowing line segment. Surrounding|weather stations and eyewitness reports suggest that the storm|may have ingested an outflow boundary from storms to the north|while the tornado was forming. The initial touch down occurred in|a wooded area east of Mountain Rd and between Hwy 116 and Rush|Creek. Shortly after touchdown the tornado moved into a more open|area where it downed multiple large oak trees and caused damage to|a window and chimney on a private residence. Tree and property|damage was sufficient in this area to warrant a EF1 rating with|estimated winds near 90 mph. The tornado then continued east and|appears to have weakened down to an EF0 as it passed through a|largely wooded area along the south side of Judge David Turner|Reservoir. Radar data indicates that the circulation likely|continued as the tornado moved east of the reservoir towards the|town of Woodland GA. Minor tree damage was found along Hawkins|Rd, indicating that the circulation was likely still in contact|with the ground as it approached the city at approximately|922 PM EDT. The tornado then tracked eastward through Woodland|intensifying back to an EF1 and causing significant damage to|trees and homes between 5th St and 6th St Numerous snapped and|topped oaks and pines were noted in this area along with damage|to approximately 10 residences. The most significant EF1 damage|was noted along 7th Ave, where porch roofs on several homes were|removed. This also appears to be where the tornado reached its|maximum intensity with winds near 95 mph. Thankfully no|significant injuries were reported in the city. Upon exiting|Woodland toward the northeast, the tornado weakened rapidly then|lifted somewhere in a wooded area just east of the Seaboard Coast|Railroad Line at around 924 PM EDT.
Thunderstorm Wind, Talbot
- When
- May 3, 8:27 PM EST to 8:29 PM EST
- Where
- Talbot County, 1.81 mi NE of Pleasant Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 32.820, -84.480
Large pine tree down near the intersection of hwy 36 and mountain valley rd.
Thunderstorm Wind, Clarke
- When
- May 3, 8:57 PM EST to 8:59 PM EST
- Where
- Clarke County, 2.4 mi ENE of Whitehall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.910, -83.330
Broadcast media reports tree down at old lexington road near crestwood dr in east athens.
Tornado, Monroe
- When
- May 3, 9:00 PM EST to 9:04 PM EST
- Where
- Monroe County, 1.45 mi W of Culloden to 1.04 mi ENE of Culloden
- Rating
- EF0
- Path length
- 2.47 mi
- Path width
- 175 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.869, -84.105
An EF0 Tornado with maximum winds of 75 to 80 mph touched down in|Southwestern Monroe County in the community of Culloden Saturday|evening May 3 2025 at approximately 1000 PM EDT. The tornado|formed within a strong line of thunderstorms which moved through|much of north and Central GA that Saturday Evening. The tornado|touched down just west of Culloden and moved across Lockett|street where a tree was snapped and a metal roof on an|outbuilding was damaged. The tornado continued east crossing|Norwood St where several trees where snapped and uprooted,|causing roof damage to a home and damage to a vehicle parked near|the tree. A few trees were snapped along US341 as the weak|tornado continued eastward through a mostly wooded region. A few|trees were snapped south of Hwy 74 east of Sullivan Road and|along Hwy 74 near the end of the path.
Thunderstorm Wind, Monroe
- When
- May 3, 9:15 PM EST to 9:17 PM EST
- Where
- Monroe County, 1.35 mi NNE of Star Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 33.038, -83.920
Broadcast media report tree down on powerlines at johnson ln near juliette rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in West Virginia, May 3, 20251 death · 1 injured · $14,000 · 1.25 in hail · 4 events
- Flash Flooding and Hail in Nevada, May 3 to 6, 20251 death · $16,000 · 1 in hail · 6 events
- Damaging Winds in Massachusetts, May 3, 2025$76,000 · 56 kt wind · 30 events
- Hail and Damaging Winds in Maryland, May 3, 2025$75,000 · 1.75 in hail · 24 events
- Damaging Winds in New York, May 3, 2025$30,000 · 50 kt wind · 3 events
- Damaging Winds in Alabama, May 3, 2025$16,000 · 52 kt wind · 11 events
- Damaging Winds in Virginia, May 3, 2025$18,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in New Hampshire, May 3, 20251.25 in hail · 9 events
- Tornado and Damaging Winds in North Carolina, May 3 to 4, 2025EF0 · 7 events
- Tornado and Damaging Winds in South Carolina, May 3, 2025$5,000 · EF0 · 6 events
- Damaging Winds in Connecticut, May 3, 202550 kt wind · 6 events
- Flash Flood and Damaging Winds in Utah, May 3 to 4, 202553 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267924, 1265694, 1265669, 1265672, 1267936, 1265693, 1265699, 1265700, 1265668, 1265677, 1265682, 1265680, 1265684, 1265690, 1265687, 1265689, 1265691, 1265697, 1267990, 1265692, 1265696, 1267998, 1265695, 1265675, 1267991, 1265698.